Marrowforums

Marrowforums (http://forums.marrowforums.org/index.php)
-   AA (http://forums.marrowforums.org/forumdisplay.php?f=6)
-   -   Danazol side effect (http://forums.marrowforums.org/showthread.php?t=2307)

pvinod Sat Aug 6, 2011 05:36 AM

Danazol side effect
 
Hi All,

My daughter prescribed Danazol 50mg 2 times a day. but she face side effect like reduce platelet count. She is suffering from AA and we transfuse platelet count every 7 days, but from when she start taking danazol every 3 days she need platelet.

we ask doctor but they are not ready to believe that due to Danazol platelet count decrease?

can anyone experience like this?

Regards,
Vinod father of Kavya , AA, ATG on Dec-2010, still not response, 0.5 ml CsA , Femal

Neil Cuadra Sat Aug 6, 2011 11:56 AM

Kavya,

I'm sorry that your daughter hasn't yet responded to ATG.

Low platelets is not an established side effects of Danazol.

There have been individual reports of decreased platelets by people taking Danazol but it's never been found that Danazol was the cause. There have also been individual reports of increased platelets.

I think that means that the answer to your question is that it's unlikely but possible.

You didn't say why your daughter is taking Danazol, i.e., for angioedema or another condition. Depending on the reason, her doctors could consider other medicine that treats the same condition. Each medicine has its own benefits, risks, and possible side effects.

pvinod Tue Sep 27, 2011 08:03 AM

Hi Neil Cuadra,

Thanks. sorry for late reply.

she is prescribed for danazol for same Aplastic Anemia. Doctor prescribed cyclosprine, danazol and folic acid.

so danazol not used in AA? can danazol help in increase the chances of response after ATG? In US doctor not use danazol? Please guide me.


Regards,
Vinod

Marlene Tue Sep 27, 2011 09:47 AM

Danazol has been used by others on this forum. It's helped some but not others.

If you do a search on this site for danazol, it will bring up the post that discuss it. Here's one where it helped the reitc/red cells but did adversely affect the platelets. It could be the dose is too high.

http://forums.marrowforums.org/showt...hlight=danazol

pvinod Wed Sep 28, 2011 09:27 AM

Thanks Marlene,

yes, my daughter have same, when she start danazol, platelets transfusion become more.

so we had stopped it. She does not take it longer time, so cannot judje, it help in rectic\red cell or not.

currently we are giving just cyclosporine and folic acid.

Thanks again.


All times are GMT -4. The time now is 01:12 AM.

Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Forum sites may contain non-authoritative and unverified information.
Medical decisions should be made in consultation with qualified medical professionals.
Site contents exclusive of member posts Copyright 2006-2019 Marrowforums.org